Alert archive / Wisconsin / River Flood Warnings in 2022

River Flood Warning 2, NWS La Crosse, WI

March 6, 2022Buffalo County, Trempealeau County, Wisconsin

NWS La Crosse, WI issued this river flood warning at Mar 6, 2022, 11:43 PM CST for Buffalo County, Trempealeau County, Wisconsin. It took effect at Mar 7, 2022, 12:00 AM CST. It was in force for 23 hr.

The area

The outline as issued.

The facts

Issued
Mar 6, 2022, 11:43 PM CST (05:43 UTC)
In effect from
Mar 7, 2022, 12:00 AM CST
Expired
Mar 7, 2022, 10:30 PM CST
In force
23 hr
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Flood severity
Minor

Counties Buffalo County, WI, Trempealeau County, WI

The radar

The La Crosse radar (KARX), 55 km from the middle of the area, began a volume at 05:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Trempealeau River at Arcadia (ARCW3). The gauge peaked at 8.16 ft at Mar 7, 2022, 2:00 PM CST.

actionminormoderatemajor681003/0703/0803/09
Action stage
6 ft
Minor stage
8 ft
Moderate stage
9 ft
Major stage
10 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05379400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

065 
WGUS43 KARX 070543
FLWARX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service La Crosse WI
1143 PM CST Sun Mar 6 2022

...The National Weather Service in La Crosse WI has issued a Flood 
Warning for the following rivers in Wisconsin...

  Trempealeau River at Arcadia affecting Trempealeau and Buffalo 
  Counties.

For the Trempealeau River...including Arcadia, Dodge...Minor 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Additional river and weather information is available at 
www.weather.gov/lacrosse.

&&


WIC011-121-071745-
/O.NEW.KARX.FL.W.0002.220307T0600Z-220307T1800Z/
/ARCW3.1.ER.220307T0600Z.220307T0600Z.220307T0600Z.NO/
1143 PM CST Sun Mar 6 2022

...FLOOD WARNING IN EFFECT UNTIL EARLY MONDAY AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...Trempealeau River at Arcadia.

* WHEN...Until early tomorrow afternoon.

* IMPACTS...At 8.0 feet, Minor flooding begins. A few streets are 
  affected by high water, and pumping operations begin.

* ADDITIONAL DETAILS...
  - At 10:00 PM CST Sunday the stage was 7.99 feet.
  - Forecast...The river is expected to rise to a crest of around
    8.0 feet around 1 AM Monday morning.
  - Flood stage is 8.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4423 9158 4432 9146 4432 9143 4426 9145
      4422 9158


$$

JSB
5 follow-up statements
638 
WGUS83 KARX 070946
FLSARX

Flood Statement
National Weather Service La Crosse WI
346 AM CST Mon Mar 7 2022

...The Flood Warning is extended for the following rivers in 
Wisconsin...

  Trempealeau River at Arcadia affecting Trempealeau and Buffalo 
  Counties.

For the Trempealeau River...including Arcadia, Dodge...Minor 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional river and weather information is available at 
www.weather.gov/lacrosse.

&&


WIC011-121-072200-
/O.EXT.KARX.FL.W.0002.000000T0000Z-220308T0625Z/
/ARCW3.1.ER.220307T0500Z.220307T1200Z.220307T1825Z.NR/
346 AM CST Mon Mar 7 2022

...FLOOD WARNING IS IN EFFECT THROUGH THIS AFTERNOON...

* WHAT...Minor flooding is occurring and minor flooding is forecast. 

* WHERE...Trempealeau River at Arcadia.

* WHEN...Minor flooding will continue into this afternoon.

* IMPACTS...At 8.0 feet, Minor flooding begins. A few streets are 
  affected by high water, and pumping operations begin.

* ADDITIONAL DETAILS...
  - At 2:00 AM CST Monday the stage was 8.1 feet.
  - Forecast...The river will rise to 8.2 feet this morning. It
    will then fall below flood stage this afternoon.
  - Flood stage is 8.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4423 9158 4432 9146 4432 9143 4426 9145
      4422 9158


$$

JSB
215 
WGUS83 KARX 071413
FLSARX

Flood Statement
National Weather Service La Crosse WI
813 AM CST Mon Mar 7 2022

...The Flood Warning is extended for the following rivers in 
Wisconsin...

  Trempealeau River at Arcadia affecting Trempealeau and Buffalo 
  Counties.

For the Trempealeau River...including Arcadia, Dodge...Minor 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional river and weather information is available at 
www.weather.gov/lacrosse.

The next statement will be issued this evening at 815 PM CST.

&&


WIC011-121-080215-
/O.EXT.KARX.FL.W.0002.000000T0000Z-220308T1200Z/
/ARCW3.1.ER.220307T0500Z.220307T1800Z.220308T0000Z.NR/
813 AM CST Mon Mar 7 2022

...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast. 
  This approaches the flood of record.

* WHERE...Trempealeau River at Arcadia.

* WHEN...Until tomorrow morning.

* IMPACTS...At 8.0 feet, Minor flooding begins. A few streets are 
  affected by high water, and pumping operations begin.
  At 9.0 feet, High water causes flooding of streets near Ashley 
  Furniture.
  At 10.0 feet, Water flows over a part of the levee on the west 
  bank and causes flooding along Willow St.

* ADDITIONAL DETAILS...
  - At 7:00 AM CST Monday the stage was 8.2 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 7:00 AM CST Monday was 8.2 feet.
  - Forecast...The river is expected to rise to a crest of 8.2
    feet this afternoon. It will then fall below flood stage this
    evening.
  - Flood stage is 8.0 feet.
  - Flood History...This crest compares to a previous crest of
    9.6 feet on 07/20/2017.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4423 9158 4432 9146 4432 9143 4426 9145
      4422 9158


$$

Skow
637 
WGUS83 KARX 071633
FLSARX

Flood Statement
National Weather Service La Crosse WI
1033 AM CST Mon Mar 7 2022

...The Flood Warning is extended for the following rivers in 
Wisconsin...

  Trempealeau River at Arcadia affecting Trempealeau and Buffalo 
  Counties.

For the Trempealeau River...including Arcadia, Dodge...Minor 
flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional river and weather information is available at 
www.weather.gov/lacrosse.

The next statement will be issued this evening at 1045 PM CST.

&&


WIC011-121-080445-
/O.EXT.KARX.FL.W.0002.000000T0000Z-220308T1500Z/
/ARCW3.1.ER.220307T0500Z.220307T1430Z.220308T0300Z.NR/
1033 AM CST Mon Mar 7 2022

...FLOOD WARNING NOW IN EFFECT UNTIL LATE TOMORROW MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast. 
  This approaches the flood of record.

* WHERE...Trempealeau River at Arcadia.

* WHEN...Until late tomorrow morning.

* IMPACTS...At 8.0 feet, Minor flooding begins. A few streets are 
  affected by high water, and pumping operations begin.
  At 9.0 feet, High water causes flooding of streets near Ashley 
  Furniture.
  At 10.0 feet, Water flows over a part of the levee on the west 
  bank and causes flooding along Willow St.

* ADDITIONAL DETAILS...
  - At 9:00 AM CST Monday the stage was 8.2 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 9:00 AM CST Monday was 8.2 feet.
  - Forecast...The river is expected to fall below flood stage
    late this evening and continue falling to 4.6 feet Monday
    morning.
  - Flood stage is 8.0 feet.
  - Flood History...This crest compares to a previous crest of
    9.6 feet on 07/20/2017.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4423 9158 4432 9146 4432 9143 4426 9145
      4422 9158


$$

Skow
948 
WGUS83 KARX 072221
FLSARX

Flood Statement
National Weather Service La Crosse WI
421 PM CST Mon Mar 7 2022

...The Flood Warning is extended for the following rivers in 
Wisconsin...

  Trempealeau River at Arcadia affecting Trempealeau and Buffalo 
  Counties.

For the Trempealeau River...including Arcadia...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional river and weather information is available at 
www.weather.gov/lacrosse.

The next statement will be issued late tonight at 430 AM CST.

&&


WIC011-121-081030-
/O.EXT.KARX.FL.W.0002.000000T0000Z-220308T1600Z/
/ARCW3.1.ER.220307T0500Z.220308T0000Z.220308T0400Z.OO/
421 PM CST Mon Mar 7 2022

...FLOOD WARNING NOW IN EFFECT UNTIL LATE TOMORROW MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Trempealeau River at Arcadia.

* WHEN...Until late tomorrow morning.

* IMPACTS...At 8.0 feet, Minor flooding begins. A few streets are 
  affected by high water, and pumping operations begin.
  At 9.0 feet, High water causes flooding of streets near Ashley 
  Furniture.
  At 10.0 feet, Water flows over a part of the levee on the west 
  bank and causes flooding along Willow St.

* ADDITIONAL DETAILS...
  - At 3:00 PM CST Monday the stage was 8.1 feet.
  - Forecast...The river is near crest and will fall below flood
    stage late this evening.
  - Flood stage is 8.0 feet.
  - Flood History...This crest compares to a previous crest of
    9.6 feet on 07/20/2017.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4423 9158 4432 9146 4432 9143 4426 9145
      4422 9158


$$

DTJ
585
WGUS83 KARX 080430
FLSARX

Flood Statement
National Weather Service La Crosse WI
1030 PM CST Mon Mar 7 2022

...The Flood Warning is cancelled for the following rivers in 
Wisconsin...

  Trempealeau River at Arcadia affecting Trempealeau and Buffalo 
  Counties.

WIC011-121-080530-
/O.CAN.KARX.FL.W.0002.000000T0000Z-220308T0430Z/
/ARCW3.1.ER.220307T0500Z.220307T1945Z.220307T2315Z.OO/
1030 PM CST Mon Mar 7 2022

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Trempealeau River at Arcadia.

* ADDITIONAL DETAILS...
  - At 9:00 PM CST Monday the stage was 7.8 feet.
  - Forecast...The river has dropped below flood stage and is
    expected to continue to fall.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4423 9158 4432 9146 4432 9143 4426 9145
      4422 9158


$$

CZ

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Mar 6, 5:42 PM CST, 6 hours 1 minute earlier.

Area forecast discussion, Mar 6, 5:42 PM CST, 6 hours 1 minute before
Area Forecast Discussion
National Weather Service La Crosse WI
542 PM CST Sun Mar 6 2022

...Update to aviation forecast discussion...

.SHORT TERM...(Tonight through Monday)
Issued at 227 PM CST Sun Mar 6 2022

A shortwave trough currently near the Four Corners region quickly
moves northeast late this afternoon, arriving in our area around
midnight. Positive vorticity advection and ageostrophy from the 300
mb right-jet entrance region provide an abundance of synoptic lift
early tomorrow morning. Additionally, a band of frontogenesis (06.18
RAP) will likely set up over the far southeast portion of the
forecast area during the same time period providing additional,
localized lift. As a result, a band of 1-5 inches of snow is likely,
especially in southwest Wisconsin and northeast Iowa.

Most deterministic and ensemble guidance is in good agreement, but
the NAM-driven models are a definite outlier. The main difference is
higher QPF in the NAM. If the NAM QPF is realized, snow amounts
could be higher. Regardless, there will be impacts to the morning
commute tomorrow morning. A Winter Weather Advisory from midnight
tonight until noon tomorrow has been issued for the areas with
higher expected snow totals.

.LONG TERM...(Monday night through Sunday)
Issued at 227 PM CST Sun Mar 6 2022

Sadly for those looking for spring to arrive, the evolution of a
mean upper trough into the nations midsection will spell more winter
at least into the following weekend. Well below normal temperatures
and a mid week system are main features.

After system exits early Monday, a few quiet days in the offing.
Fairly active pattern continues though with west to northwest flow
and at least one short wave passing through. At the very least this
could make for a breezy Tuesday.

As upper troughing deepens going into Thursday, will be watching
path of approaching stronger wave that could bring impactful weather
back to the region. Differences between medium range guidance seem
to grow with 06.12z runs. ECMWF would bring swath of snow across the
area with healthier QPF, but GFS is holding to a more southern track
and bypassing area altogether. Ensemble guidance also suggests a
lower confidence in solution this far out with wide range of
snowfall amounts. Will bear watching but the good news it looks like
it will be all snow instead of a mixed threat this time around.

Trough and associated colder air really sinks into the region
starting Friday. While initial look doesn't lead to records,
standard anomalies in that time frame suggest this could be a
possibility. Will likely be something to message after mid week
system.

Back to fairly quick warm air advection already by Sunday which
could bring some light snow and non-diurnal temperatures swings in a
more typical spring weather fluctuation.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 542 PM CST Sun Mar 6 2022

An upper level weather disturbance will track across Iowa into
southern Wisconsin overnight and into Monday morning. Snow is
forecast to spread across parts of Iowa and into Wisconsin and
could clip KLSE with light snow overnight. MVFR ceilings are forecast
through much of the period. A few breaks could work into KRST
this evening, otherwise looks for the clouds to persist until
later Monday afternoon. Northwest winds 8-16kts will persist
through the TAF period.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Winter Weather Advisory from midnight tonight to noon CST Monday
     for WIZ054-055-061.

MN...NONE.
IA...Winter Weather Advisory from midnight tonight to noon CST Monday
     for IAZ029-030.

&&

SHORT TERM...KAA
LONG TERM...Shea
AVIATION...Zapotocny
Hazardous weather outlook, Mar 6, 10:10 PM CST, 1 hour 33 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
1010 PM CST Sun Mar 6 2022

IAZ029-030-WIZ054-055-061-080815-
Fayette-Clayton-Crawford-Richland-Grant-
1010 PM CST Sun Mar 6 2022

This Hazardous Weather Outlook is for parts of northeast
Iowa and southwest Wisconsin.

.DAY ONE...Tonight

1 to 5 inches of snow will fall across the area tonight. This
snow will likely impact the Monday morning commute. A Winter
Weather Advisory will go into effect overnight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Up to an inch of additional snow will fall Monday morning. This
snow will likely impact the Monday morning commute.

Additional accumulating snow is possible Wednesday night into
Thursday. It is too early to discern amounts at this time.

.SPOTTER INFORMATION STATEMENT...

Snow reports would be appreciated tonight and Monday morning.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

IAZ008>011-018-019-MNZ095-096-WIZ041>044-053-080815-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fillmore-
Houston-La Crosse-Monroe-Juneau-Adams-Vernon-
1010 PM CST Sun Mar 6 2022

This Hazardous Weather Outlook is for portions of north central
Iowa...northeast Iowa...southeast Minnesota and west central
Wisconsin.

.DAY ONE...Tonight

Light snow accumulations are possible overnight. Amounts could
range from a dusting to an inch in some places. This could
continue into the morning commute.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Accumulating snow is possible Wednesday night into Thursday.
It is too early to discern amounts at this time.

.SPOTTER INFORMATION STATEMENT...

No action is needed.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

MNZ079-086>088-094-WIZ017-029-032>034-080815-
Wabasha-Dodge-Olmsted-Winona-Mower-Taylor-Clark-Buffalo-
Trempealeau-Jackson-
1010 PM CST Sun Mar 6 2022

This Hazardous Weather Outlook is for portions of southeast
Minnesota...central Wisconsin into north central Wisconsin.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Accumulating snow is possible Wednesday night into Thursday.
It is too early to discern snow amounts at this time.

.SPOTTER INFORMATION STATEMENT...

No action is needed.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

NOFWD

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 10:35 AM CSTRiver Flood WatchARXBuffalo, Trempealeau11 hr

Nearby

River Flood Warnings in Wisconsin, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.